Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992

Severe Thunderstorm Warning 360, NWS Tulsa, OK

October 31, 1992Creek County, Okfuskee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 31, 1992, 10:28 PM CST for Creek County, Okfuskee County, Oklahoma. It was in force for 62 min.

The area

The counties it named.

The facts

Issued
Oct 31, 1992, 10:28 PM CST (04:28 UTC)
Expired
Oct 31, 1992, 11:30 PM CST
In force
62 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Creek County, OK, Okfuskee County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1992-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1992-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
2517 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 010428
SVRTUL
OKC107-037-111-131-143-145-010530-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1028 PM CST SAT OCT 31 1992
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1130 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS
 
IN EAST CENTRAL OKLAHOMA
 
   ...OKFUSKEE COUNTY
 
IN NORTHEAST OKLAHOMA
 
   ...CREEK COUNTY...OKMULGEE COUNTY...ROGERS COUNTY...TULSA COUNTY
   ...WAGONER COUNTY
 
AT 1025 PM NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS FROM COLLINSVILLE...IN NORTHERN TULSA COUNTY...TO
7 MILES NORTHWEST OF BOLEY IN WESTERN OKFUSKEE COUNTY.  THIS LINE
OF STORMS WAS MOVING RAPIDLY EASTWARD AND HAS A HISTORY OF PRODUCING
HAIL UP TO THE SIZE OF HALF-DOLLARS.   STRONG WINDS OF UP TO 60 MPH
ARE ALSO POSSIBLE WITH THE PASSAGE OF THESE STORMS.  THE LINE
WAS MOVING NORTHEAST AT 30 MPH.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN.  FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 8:52 PM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Oct 31, 8:52 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
855 PM CST SAT OCT 31 1992

NO TIME FOR A DISC.  SELS NOTES REASONS VERY WELL FOR SVR WX TNGT.
WL LOOK AT 900 PM CONDS AND MAKE MINOR CHGS TO FIRST D IF NEEDED.
REST OF FCST WL BE UNCHGD.

..11..

.OK...NONE.

In the hours before

Local storm report, Oct 31, 8:03 PM CST, 2 hours 25 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
802 PM CST SAT OCT 31 1992

REPORTS FOR
Local storm report, Oct 31, 8:06 PM CST, 2 hours 22 minutes before
STORM REPORT CORRECTED ...TIME IN CST NOT CDT...
NATIONAL WEATHER SERVICE TULSA, OK
805 PM CST SAT OCT 31 1992

DATE/TIME (CST)   COUNTY       REPORT

608 PM            MUSKOGEE     GOLF BALL SIZE HAILl IN MUSKOGEE
Local storm report, Oct 31, 8:10 PM CST, 2 hours 18 minutes before
STORM REPORT CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
809 PM CST SAT OCT 31 1992

DATE/TIME (CST)   COUNTY       REPORT

540 PM            MUSKOGEE     NICKEL SIZE HAIL AT BOYNTON

545 PM            MUSKOGEE     GOLF BALL SIZE HAIL AT BOYNTON
Local storm report, Oct 31, 8:11 PM CST, 2 hours 17 minutes before
STORM REPORT CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
811 PM CST SAT OCT 31 1992

DATE/TIME (CST)   COUNTY       REPORT

425 PM            HASKELL      GOLF BALL SIZE HAIL IN STIGLER
Local storm report, Oct 31, 9:39 PM CST, 49 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
938 PM CST SAT OCT 31 1992

DATE/TIME (CST)   COUNTY       REPORT

900 PM            DELAWARE     DIME SIZE HAIL IN WEST SILOM SPRINGS.
Local storm report, Oct 31, 10:14 PM CST, 14 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1012 PM CST SAT OCT 31 1992

DATE/TIME (CST)   COUNTY       REPORT

1000 PM           TULSA        QUARTER SIZE HAIL NEAR PRATTVILLE.
1010 PM           CREEK        NICKLE SIZE HAIL 2 MILES WEST OF
                               BRISTOW.
1009 PM           TULSA        DIME SIZE HAIL IN THE CITY OF TULSA.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 6:28 PM CSTSevere Thunderstorm WarningTSACherokee62 min
Oct 31, 7:50 PM CSTSevere Thunderstorm WarningTSACherokee40 min
Oct 31, 8:16 PM CSTSevere Thunderstorm WarningTSACreek59 min
Oct 31, 8:27 PM CSTSevere Thunderstorm WarningTSADelaware48 min
Oct 31, 8:54 PM CSTSevere Thunderstorm WarningTSAOsage, Pawnee66 min
Oct 31, 9:21 PM CSTSevere Thunderstorm WarningTSACreek, Tulsa69 min
Oct 31, 10:28 PM CSTSevere Thunderstorm WarningTSAOkmulgee, Rogers, Tulsa, Wagoner62 min
Oct 31, 11:34 PM CSTSevere Thunderstorm WarningTSACherokee, Delaware, Muskogee, Wagoner56 min
Oct 31, 11:34 PM CSTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee56 min
Oct 31, 11:40 PM CSTSevere Thunderstorm WarningTSAOttawa31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.